Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Anyone have exp. with a detox clinic

Hi !!!  I can't tell you how much you have all helped me so far. Can't wait to return the favor.  Anyway I am currently trying.... to taper down from 20 10mg lorcet a day to something less before going to the clinic on the 14th.  Has anyone tried the suboxone tabs yet for wdls?????  I've been taking the stupid lorcet for 6 years now and i finally feel ready to take my life back. The 24 hour detox proc. sounds to good to be true (not to mention way tooo expensive)  So I have opted for the suboxone tx.
Any info about what to expect would be appreciated.  I am a 38 yr old female scared of wdls.
50 Responses
Avatar universal
Hey everyone,
Does anyone know how long the RLS syndrome will last? right now I have been off vicodin for 30 hours and i have horrible restless leg syndrome!!!!!!!!!!Does anyone know how long it will last (4-6 a day habit) for three or so years. What, besides hot baths, can i do? I feel like I am going out of my mind. I can handle every other part of withdrawal, but the rls is driving me crazy. Sorry to cut in on your thread, but I can NEVER post questions...it is so hard to get through. Thomas...are you there??HELP.
Avatar universal
Hi Emmy, sorry you're feeling so poorly. Besides hot baths, calcium, magnesium and potassium supplements can help RLS. Bananas are a good source of potassium. Also, benzodiazepines such as Valium, Klonopin, Librium, Xanax and Ativan will help (choose only one!). RLS from hydro withdrawal should start to ease somewhere between the 48 and 72 hour marks.

If you're using the recipe, when you start the L-Tyrosine on the 4th day, that will help considerably. L-Tyrosine helps boost your supply of dopamine. Dopamine deficiency is singled out as a common factor in RLS. I wouldn't suggest taking L-Tyrosine sooner because it will increase the anxiety you're already feeling.

There is a lot on the web devoted to RLS therapies. Just enter 'RLS withdrawal' into Google and you'll find lots of interesting reading. Good luck.

Thomas
Avatar universal
I have only second-hand info on this, but I would expect suboxone (buprenorphine/nalaxone) to give you extremely good relief from hydro withdrawal. Some have said that buprenorphine provides total relief. Be very glad that you have this opportunity. Many of us don't.

There are a number of people on this forum who have used or are using suboxone or another form of bup who can tell you more.

Thomas
Avatar universal
Thank you so much for your help. this is horrible. I tried to tell my fiance what I have been going through, and he just gives me a look like i am being dramatic. I am going through this all alone, and it sucks. So by Saturday (for the most part)the rls should be pretty much gone?? I have some flexeril, would that help????
Avatar universal
Emmy,

Sorry to hear you are having to deal with the rls. I know how bad it can get and even seem worse than it is.
TAKE the flexeril. It is a muscle relaxer and should almost knock out any trace of rls. It works different for everyone though. My doc is surprised I can take 4 at one time and not even get the sleepiness or whatever it is supposed to induce. So like I said it is different for everyone.
Also, like Thomas said, potassium. That is a deficit in many people on opiates. I recently found this out during a schooling class. It exacerbates the rls even more since we are already depleted. So any type of supplement, preferrably straight potassium, or bananas would help. Actually when I was hospitalized a couple months ago for my back, that is the only thing they found in all the panels that they ran, that my potassium was well below normal levels. They gave me a couple pills for it and my levels were back up.

Good luck, and I hope the flexeril relieves the creepies,
Chezz
Avatar universal
The RLS should be mostly done with you sometime Saturday, but please understand that everyone is different in terms of withdrawal duration and intensity. Your length of habit and dosage affects the duration of withdrawal symptoms.

While the duration of your habit (3 years) is significant, your daily dosage is low (4 to 6 Vics). Today and tomorrow will suck, but Saturday should see Emmy starting to feel a bit better. Don't expect withdrawal to be over -- just better.

Your husband's reaction is typical of anyone who hasn't experienced withdrawal. Don't let it rattle you. Stick to your guns. You're sick right now, so he can just shift for himself for a couple days.

Thomas
Avatar universal
Thanks Thomas!! You mentioned that the rls should be mostly done with me sometime Saturday, but if you had to make an educated guess, when would you say the feeling of "total lack of energy" will go away? How long before i can fall asleep without my legs running wild? I know you arent a doctor, but you seem to be the most experienced of everyone. And Chez, you as well. Thanks so much you guys!!!!
Avatar universal
Hey Thomas and Chez,
sorry but i have one more question...will flexeril only prolong my withdrawals? I mean, you know how if i took a vicodin right now with being almost two full days clean, it might send me into withdrawals again, or prolong them, but will flexeril do that? I have four, so I was thinking that if i tough it out during the days, then i will have the next four nights to take a flexeril and hopefully sleep a little. THanks Guys!!!!!!!!!!!!!!!
Avatar universal
Emmy,

Definetely save the flexeril for at night. If you can, also take tylenol Pm, or the active ingredient Diphenhydramine to help you sleep. Without the tylenol will help. So sominex would be a good alternative since you have probably already have had your share of it.
The flexeril will not do anything except help control the rls and help you sleep. It will in no way impede your withdrawal time or extend it.
On the issue of energy. In my personal experience, the sooner I got off my ass and started at LEAST walking everyday, once, then twice, then 3x a day, the sooner I felt normal and back on track. I KNOW IT TAKES ALL YOU HAVE GOT TO DO IT THAT FIRST TIME. And even after that. It is hard to even get up to take a shower sometimes, I have been there. Although the sooner you do these things, the sooner you "jump start" your system into producing the things it needs to recouperate.
This is just in my experience. Everyones is different.
I hope the best, it will be over soon. Don't dwell too much. Look at all the positive things in your life that you have. As well as the positive decision you have made.
Life is full of ups and downs, right now your goal is to just level off.
Chezz
Avatar universal
Let's see, Emmy, I predict that your RLS will be over on Sunday at 1:11 PM PST ... LOL I understand you can't wait for the withdrawal to end, but I can't predict the time and date. Only Batman can, and he's not here right now.

If you're serious about kicking the Vics, don't even think about taking any now. They will just throw you back into your drug-using mindset and create powerful cravings to use more, which you will.

After 4 days of no Vics, you can start taking the L-Tyrosine if you want. (See the thread The Thomas Recipe for instructions). The L-Tyrosine will give you a boost of mental/emotional and physical energy to help you overcome the post-WD malaise. Many people use the L-Tyro boost to help them get into some light aerobic exercise such as fast walking, bicycling, swimming, etc. That is the best way to break out of the doldrums.

Thomas
Avatar universal
COngrats you are doing great!  You already much further than many of us here make it.  I hope you feel better very soon.  You should consider yourself lucky that is was vikes and not oxys and 4-6 not 10-30.  Sometimes we have to be thankful for something so if you are having trouble finding anything maybe that could be one.  Stay strong!  Pamela
Avatar universal
Emmy:
RLS does really suck, especially if your sleeping with someone else!
My pain doc claims the the treatments of choice, especially when o-
piate w/d is involved is a neural muscle relaxer called Baclofen, or
the benzo called Klonopin. actually a combination of both will pro-
vide effective relief.

be careful...benzo's are addictive and baclofen is real unprdictable
when mixxed with alcohol

keep an angel on your shoulder
kip
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.